Mississippi, 2012Damaging Winds in Mississippi, June 24, 2012
June 24, 2012 · NWS JAN · 3 events in 2 counties and zones
Isolated severe storms affected eastern Mississippi during the late afternoon hours. These storms had caused some wind damage to trees and power lines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe storms affected eastern Mississippi during the late afternoon hours. These storms had caused some wind damage to trees and power lines. This was caused by a weak surface boundary and some weak disturbances passing through the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 24, 2:25 PM CST, 38 minutes earlier.
Area forecast discussion, Jun 24, 2:25 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT SUN JUN 24 2012
.SHORT TERM...
FORECAST IN THE SHORT TERM APPEARS A BIT CLEARER AS MODELS ARE NOW IN
REASONABLE AGREEMENT THAT DEBBY WILL TAKE A SLOW NE OR ENE TRACK
TOWARD AQQ OR FL BIG BEND AREA NEXT 2-3 DAYS. AS A RESULT...OUR
FORECAST AREA WILL REMAIN IN AN AREA OF GENERAL SUBSIDENCE ON NW SIDE
OF SYSTEM. AS EXPECTED SCT SHRA/TSRA HAVE DEVELOPED WITH DAYTIME
HEATING IN CONFLUENCE AREA ON NW SIDE OF DEBBY TODAY OVER SE 1/2 OF
AREA. THIS ACTIVITY SHOULD DISSIPATE WITH SUNSET. HIGH RESOLUTION
MODELS ARE MUCH LESS BULLISH ON ANY CONVECTION TOMORROW AS SUBSIDENCE
LOOKS TO INCREASE ON NW SIDE OF DEBBY AND SOMEWHAT DRIER AIR FILTERS
IN. HENCE WILL LEAVE FORECAST DRY. TEMPERATURES WILL BE THE MAIN
STORY ON MONDAY AS MODELS SHOW 925/850 MB TEMPS A BIT WARMER AGAIN
THAN TODAY...SO WILL RAISE GUIDANCE TEMPS BY A BIT AND SHOW READINGS
IN THE 96-101 RANGE WITH WARMEST IN THE W/NW. DEWPOINTS SHOULD STILL
MIX OUT ENOUGH FOR HEAT INDICES TO GENERALLY STAY BELOW 105F SO NO
ADVISORY NEEDED BUT HAVE MENTIONED IN THE HWO. WINDS WILL ALSO BE
GUSTY MONDAY AS PRESSURE GRADIENT TIGHTENS ON NW SIDE OF DEBBY.
TUESDAY WILL BE AN INTERESTING AND CHALLENGING PERIOD PRIMARILY FOR
TEMPS. SOMEWHAT COOLER AND SUBSTANTIALLY DRIER AIR WILL TRY TO WORK
SW INTO THE AREA AS FRONT DROPS INTO THE REGION ASSOCIATED WITH
DEVELOPING UPPER LOW OVER NE CONUS. GFS HAS BEEN MOST AGGRESSIVE WITH
THIS SCENARIO WHILE ECMWF HAS BEEN LEAST. MODEL DIFFERENCES HAVE
NARROWED SOME WITH GFS TEMPERTURES COMING UP SOME THIS RUN...BUT
LOOKING AT ECMWF AND EVEN COMPROMISE NAM SOLUTION...GFS MOS STILL
SEEMS TOO COOL. HAVE RAISED TEMPS A FEW DEGS ACROSS THE BOARD. GIVEN
THAT MODELS ARE ALL NOW IN AGREEMENT ON DRIER...SUBSIDENT FLOW TUE
WITH DEBBY REMAINING WELL SE OF AREA...HAVE REMOVED ALL MENTION OF
POPS FOR TUE.
.LONG TERM...
THE SPECTER OF DEBBY RETURNS TO INTRODUCE UNCERTAINTY INTO THE LONG
RANGE PERIOD. WED SEEMS TO BE ANOTHER HOT AND DRY DAY AS EFFECTS OF
FRONT DISSIPATE AS MID LEVEL HEIGHTS BEGIN TO REBOUND. THE MAIN
QUESTION MARKS ARE FOR THE LATTER HALF OF THE WEEK AS THE LATEST 12Z
ECMWF STILL INSISTS THAT DEBBY WILL NOT GET PICKED UP BY THE TROUGH
AND WILL MOVE BACK WEST INTO OUR REGION ON UNDERSIDE OF AMPLIFYING
MID LEVEL RIDGE OVER MIDWEST AND EVENTUALLY OHIO VALLEY. CONVERSELY
THE GFS IS EVEN FASTER THAN PREVIOUS RUNS IN HAVING DEBBY PICKED UP
BY THE TROUGH OVER THE NE CONUS AND RACING OUT INTO THE NW ATLANTIC.
BY THU THE DIFFERENCE IN POSITIONS IS BETWEEN THE GFS SHOWING IT OFF
THE COAST OF NOVA SCOTIA AND MOVING NE...AND THE ECMWF NEAR KPNS AND
MOVING SLOWLY WNW. OTHER MODELS ARE IN BETWEEN THESE TWO EXTREMES.
THE PROBLEM IS BOTH OF THESE SOLUTIONS ARE CERTAINLY WITHIN THE REALM
OF POSSIBILITY. A LOT OF IT HINGES ON HOW FAR NE DEBBY DRIFTS IN THE
NEXT TWO DAYS AND IF THE TROUGH IS DEEP ENOUGH TO ENABLE IT TO FULLY
PICK THE SYSTEM UP...AND VERY SMALL DIFFERENCES IN THESE FEATURES
COULD MAKE A BIG DIFFERENCE IN THE ULTIMATE SOLUTION. FOR NOW WE ARE
JUST GOING TO MENTION IN THE HWO AND GRAPHICASTS THAT THE SYSTEM
NEEDS TO BE MONITORED FOR ANY POTENTIAL IMPACTS...BUT EVEN IF IMPACTS
WERE TO OCCUR IT WOULD NOT BE BEFORE THURSDAY AT THE VERY EARLIEST.
IF DEBBY DOES GET PICKED UP AND MOVED OFF TO THE E AND NE...IT SEEMS
LIKELY THAT HOT AND RELATIVELY DRY WEATHER WILL BE THE DOMINANT
FEATURE FOR US LATE THIS WEEK AND INTO THE WEEKEND...WITH READINGS IN
THE 95 TO 100 DEGREE RANGE LIKELY.
&&
.AVIATION...
VFR CONDITIONS WILL PERSIST TODAY WITH SOME LOW END HAZY
CONDITIONS...BUT AREA VSBY SHOULD HOLD ABV 6SM. ISO SHRA/TSRA HAVE
DEVELOPED OVER E-CENTRAL/CENTRAL AREAS AND WILL PUSH SW THROUGH LATE
AFTERNOON. VCSH WAS ADDED TO MEI TO COVER THIS AND WILL AMD IF ANY
WILL IMPACT THE SITE. ALL ACTIVITY WILL DIMINISH AROUND SUNSET.
OVERNIGHT...VFR WILL PREVAIL...BUT THERE MAY BE SOME PERIOD WHERE
MVFR VIS MAY EXIST AROUND SUNRISE. ON MON...MAIN FORECAST ISSUE WILL
BE SOME BREEZY N/NE WINDS. /CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 68 99 74 95 / 2 1 1 9
MERIDIAN 69 97 70 96 / 5 2 0 9
VICKSBURG 67 100 72 97 / 1 1 1 8
HATTIESBURG 70 97 71 97 / 8 8 7 20
NATCHEZ 69 95 71 94 / 3 4 7 21
GREENVILLE 69 100 72 94 / 2 1 2 4
GREENWOOD 68 100 69 94 / 1 1 2 4
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
AEG/CME
Hazardous weather outlook, Jun 24, 1:14 PM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
214 PM CDT SUN JUN 24 2012
LAZ024>026-MSZ029>033-037>039-042>066-072>074-251915-
CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
214 PM CDT SUN JUN 24 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND MONDAY
HOT CONDITIONS WILL ONCE AGAIN OCCUR ACROSS THE AREA AS HIGHS TOP OUT
BETWEEN 96 AND 99 DEGREES. COMBINING THAT WITH HIGHER HUMIDITY
VALUES...HEAT INDICES WILL AGAIN TOP OUT AROUND 100 DEGREES TO 105
DURING THE AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
REGUARDING TROPICAL STORM DEBBY...CONSIDERABLE UNCERTAINTY STILL
EXISTS IN THE OVERALL TRACK AND EVOLUTION DURING THE LONG RANGE.
THERE DOES REMAIN SOME POTENTIAL FOR THIS SYSTEM TO IMPACT PORTIONS
OF THE AREA BY LATE WEEK AND INTO THE WEEKEND IF THE SLOW SOLUTIONS
VERIFY.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.
ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>028-034>036-040-
041-251915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
214 PM CDT SUN JUN 24 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
In the hours before
Special weather statement, Jun 24, 1:57 PM CST, 1 hour 6 minutes before
MSZ049-055-056-242015-
SMITH MS-SIMPSON MS-RANKIN MS-
257 PM CDT SUN JUN 24 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CDT SUN JUN 24 2012
...THUNDERSTORM WITH GUSTY WIND POTENTIAL NEAR POLKVILLE...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS
WAS LOCATED 7 MILES NORTH OF WHITE OAK AT 257 PM CDT...MOVING
SOUTHWEST AT 25 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN RANKIN...NORTHEASTERN SIMPSON AND NORTHWESTERN
SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3207 8994 3224 8973 3222 8973 3222 8959
3217 8952 3192 8976
TIME...MOT...LOC 1957Z 043DEG 22KT 3216 8967
BYBSpecial weather statement, Jun 24, 2:40 PM CST, 23 minutes before
MSZ049-055-056-242100-
SMITH MS-SIMPSON MS-RANKIN MS-
340 PM CDT SUN JUN 24 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT SUN JUN 24 2012
...ANOTHER GUSTY THUNDERSTORMS MOVING SOUTHWEST JUST TO THE EAST OF
POLKSVILLE...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS
WAS LOCATED 3 MILES NORTHWEST OF BURNS AT 340 PM CDT...MOVING
SOUTHWEST AT 20 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN RANKIN...NORTHEASTERN SIMPSON AND NORTHWESTERN
SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3192 8964 3204 8984 3222 8967 3222 8953
3217 8945
TIME...MOT...LOC 2040Z 035DEG 19KT 3215 8960
BYBSpecial weather statement, Jun 24, 2:48 PM CST, 15 minutes before
MSZ055-242110-
SIMPSON MS-
348 PM CDT SUN JUN 24 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT SUN JUN 24 2012
...GUSTY THUNDERSTORM MOVING JUST SOUTH OF HARRISVILLE...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS
WAS LOCATED 4 MILES SOUTHEAST OF HARRISVILLE AT 348 PM CDT...MOVING
SOUTHWEST AT 20 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WESTERN SIMPSON COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3177 9013 3179 9011 3180 9015 3183 9014
3184 9016 3185 9014 3187 9014 3191 9017
3193 9017 3204 9007 3194 8989 3176 9002
3175 9012
TIME...MOT...LOC 2048Z 034DEG 18KT 3192 9004
BYBSpecial weather statement, Jun 24, 2:54 PM CST, 9 minutes before
MSZ052-242135-
LAUDERDALE MS-
354 PM CDT SUN JUN 24 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT SUN JUN 24 2012
...STRONG THUNDERSTORMS MOVING SOUTHWEST DOWN INTERSTATE TWENTY EAST
OF MERIDIAN...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS
WAS LOCATED 6 MILES NORTHEAST OF KEWANEE AT 354 PM CDT...MOVING
SOUTHWEST AT 20 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN LAUDERDALE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3230 8842 3223 8848 3222 8860 3232 8874
3258 8846 3257 8838
TIME...MOT...LOC 2054Z 039DEG 18KT 3249 8840
BYBThunderstorm Wind, Lauderdale
- When
- June 24, 3:03 PM CST to 3:10 PM CST
- Where
- Lauderdale County, 2.82 mi NNW of Kewanee to 1 mi NE of Toomsuba
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.460, -88.460
A swath of thunderstorm wind damage blew trees down along Cuba Road, Clarence Harris Road, and J. Thomas Road between Toomsuba and the state line. Also multiple trees were blown down along Butts Road.
Thunderstorm Wind, Lauderdale
- When
- June 24, 3:40 PM CST
- Where
- Lauderdale County, 0.39 mi ENE of Bonita
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.372, -88.664
Outflow from a thunderstorm knocked down a few trees and power lines in Meridian.
Thunderstorm Wind, Clarke
- When
- June 24, 4:05 PM CST
- Where
- Clarke County, 1.89 mi ESE of Pachuta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.020, -88.850
Trees and power lines were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Tropical Storm in Florida, June 24 to 30, 20126 deaths · 8 injured · $27 million · EF2 · 40 events
- Tornadoes and Damaging Wind in Florida, June 24 to 26, 20121 death · $50,000 · EF0 · 7 events
- Heat in Arkansas, June 24 to 30, 20121 death · 1 event
- Heat in Missouri, June 24, 20121 death · 1 event
- Rip Current in Alabama, June 24, 20121 death · 1 event
- Tropical Storm and Flash Flooding in Florida, June 24 to 28, 2012$1.8 million · 50 kt wind · 34 events
- Hail and Damaging Winds in Montana, June 24, 20121 injured · $184,000 · 1 in hail · 21 events
- Tornadoes and Damaging Wind in Florida, June 24, 2012$65,000 · EF0 · 11 events
- Hail and Damaging Winds in North Carolina, June 24, 20121 injured · $53,000 · 1 in hail · 5 events
- Flash Flooding in South Carolina, June 24, 2012$60,000 · 3 events
- Marine Thunderstorm Winds and Waterspouts in Gulf of Mexico, June 24 to 25, 201258 kt wind · 27 events
- Excessive Heat in Kansas, June 24 to 30, 201223 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385323, 392629, 385328.